Alert archive / Oklahoma / High Wind Warnings in 2009
High Wind Warning 5, NWS Norman, OK
NWS Norman, OK issued this high wind warning at May 13, 2009, 1:12 AM CDT for 4 counties in Oklahoma. It was in force for 108 min. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 1:12 AM CDT (06:12 UTC)
- Expired
- May 13, 2009, 3:00 AM CDT
- In force
- 108 min
- Issued by
- NWS Norman, OK
Counties Canadian County, OK, Kingfisher County, OK, Logan County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 59 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 1:24 AM CDT | NON-TSTM WND GST 74 | 2 Wnw Warr Acres, OK | AT WILEY POST AIRPORT /KPWA/. |
| May 13, 1:30 AM CDT | NON-TSTM WND DMG | 5 Nnw Warr Acres, OK | TREE BLOWN ONTO CAR NEAR NORTHWEST 122ND AND COUNCIL. TIME UNKNOWN. |
| May 13, 1:30 AM CDT | NON-TSTM WND DMG | 5 Nw Oklahoma City, OK | ROOF DAMAGE TO APARTMENTS NEAR NORTHWEST EXPRESSWAY AND MAY AVENUE. TIME UNKNOWN. |
| May 13, 1:35 AM CDT | NON-TSTM WND GST 58 | 2 Ene Spencer, OK | NUMEROUS WIND GUSTS ABOVE 50 MPH BETWEEN 125 AM AND 220 AM. |
| May 13, 1:35 AM CDT | NON-TSTM WND GST 59 | 6 N Oklahoma City, OK | NUMEROUS WIND GUSTS ABOVE 50 MPH BETWEEN 105 AM AND 2 AM. |
| May 13, 1:50 AM CDT | NON-TSTM WND GST 50 | 4 W Oklahoma City, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 684 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 130612 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 112 AM CDT WED MAY 13 2009 ...HIGH WINDS OVER CENTRAL OKLAHOMA... OKZ018-019-024-025-130800- /O.NEW.KOUN.HW.W.0005.090513T0612Z-090513T0800Z/ KINGFISHER-LOGAN-CANADIAN-OKLAHOMA- INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY 112 AM CDT WED MAY 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. DISSIPATING SHOWERS AND THUNDERSTORMS ACROSS CENTRAL OKLAHOMA ARE CREATING WIDESPREAD AND PERSISTENT WINDS IN EXCESS OF 40 MPH WITH GUSTS OVER 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS THAT CAN BE BLOWN BY STRONG WINDS. && $$ ..SPEG.
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at May 12, 8:31 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, May 12, 8:31 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 831 PM CDT TUE MAY 12 2009 .DISCUSSION... THE LOW CLOUDS THAT HAVE BEEN RESIDENT ACROSS CENTRAL OKLAHOMA ALL DAY ARE NOW SPREADING WEST INTO NORTHWEST OKLAHOMA. DEW POINT TEMPERATURES IN THE LOWER 70S ACROSS NORTH TEXAS ARE MOVING TOWARD DRY BULB VALUES IN THE MIDDLE 60S ACROSS CENTRAL AND NORTHERN OKLAHOMA. A DENSE FOG ADVISORY IS BEING CONSIDERED FOR PART OF THIS AREA AND WILL BE LIKELY WITHIN A FEW HOURS. FORECAST TEMPERATURES WERE BROUGHT LOWER IN MORE AGREEMENT WITH OBSERVATIONS BEFORE FORECAST TO RISE AGAIN LATER TONIGHT WITH THE INCREASING MOISTURE. THUNDERSTORMS MOVING INTO SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS MAY BRING SOME NEAR SEVERE WINDS AND HAIL, BUT ARE EXPECTED TO DISSIPATE BY MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 87 62 72 / 10 10 40 20 HOBART OK 68 93 57 72 / 20 10 30 10 WICHITA FALLS TX 70 95 67 80 / 20 0 20 20 GAGE OK 67 84 52 73 / 10 10 20 10 PONCA CITY OK 63 86 56 69 / 10 20 50 20 DURANT OK 67 86 70 83 / 0 10 40 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/26
Hazardous weather outlook, May 12, 10:45 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT TUE MAY 12 2009
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1045 PM CDT TUE MAY 12 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS UNTIL 1 AM IN SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS
LOCATION...
THE SLIGHT RISK IS SOUTH OF INTERSTATE 40 AND WEST OF U.S. HIGHWAY
81.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS UNTIL MIDNIGHT.
IMPACTS...
HAIL OF 1 1/2 INCHES IN DIAMETER...AND WINDS OF 75 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA...SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS VERY
LATE THIS AFTERNOON...THROUGH THIS EVENING.
DISCUSSION...
ONGOING SEVERE THUNDERSTORMS IN SOUTHWEST OKLAHOMA ARE EXPECTED TO
SLOWLY DIMINISH BELOW SEVERE LEVELS BY 1 AM AS THEY MOVE EAST.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
AREAS OF FOG WILL REDUCE VISIBILITY BELOW 1 MILE IN CENTRAL AND
NORTHERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT WEDNESDAY
EVENING AND NIGHT. WITH RICH GULF MOISTURE IN PLACE...INSTABILITY
WILL AGAIN BE QUITE STRONG. THUNDERSTORM DEVELOPMENT MAY BE
LIMITED...HOWEVER..BY AN UNUSUALLY WARM MID LEVEL CAP...AS A MID AND
UPPER LEVEL TROUGH REMAINS JUST NORTH AND EAST OF THE REGION. FOR
THESE REASONS...THE GREATEST CHANCE OF THUNDERSTORMS WILL BE ALONG
THE EASTERN PORTION OF THE FRONT...FROM OKLAHOMA CITY TO THE EAST.
OTHER ISOLATED SEVERE STORMS MAY DEVELOP FARTHER WEST. ANY STORMS
THAT DO FORM LATE WEDNESDAY MAY PRODUCE LARGE HAIL...DAMAGING
WINDS...AND TORRENTIAL RAIN.
WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY...AS
THE FRONT RETURNS NORTH INTO KANSAS. THE CHANCE OF THUNDERSTORMS
WILL INCREASE AS THE FRONT RETURNS TO NORTHWEST OKLAHOMA FRIDAY
NIGHT...MOVING THROUGH THE REST OF THE REGION ON SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
24/CJS/BURKEIn the hours before
Local storm report, May 13, 12:03 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1203 AM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM NON-TSTM WND GST 1 W KINGFISHER 35.86N 97.95W
05/12/2009 M59 MPH KINGFISHER OK MESONET
&&
DWLocal storm report, May 13, 12:06 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1206 AM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 4 ESE ERICK 35.19N 99.80W
05/12/2009 M62.00 MPH BECKHAM OK MESONET
0900 PM HAIL 10 SW QUANAH 34.19N 99.87W
05/12/2009 E0.88 INCH HARDEMAN TX LAW ENFORCEMENT
NEAR THE LAZY U RANCH
0909 PM HAIL ERICK 35.21N 99.87W
05/12/2009 E1.25 INCH BECKHAM OK LAW ENFORCEMENT
QUARTER TO HALF DOLLAR HAIL. VIA SHERIFF
0920 PM TSTM WND GST 1 NE ELK CITY 35.41N 99.40W
05/12/2009 M59.00 MPH BECKHAM OK AWOS
ELK CITY AIRPORT
0935 PM HAIL 2 W CROWELL 33.98N 99.76W
05/12/2009 E2.75 INCH FOARD TX LAW ENFORCEMENT
0943 PM HAIL 1 N CROWELL 34.00N 99.72W
05/12/2009 E2.50 INCH FOARD TX STORM CHASER
0945 PM TSTM WND GST 3 S ALTUS 34.59N 99.33W
05/12/2009 M59.00 MPH JACKSON OK MESONET
0955 PM TSTM WND GST 4 S TIPTON 34.44N 99.14W
05/12/2009 M60.00 MPH TILLMAN OK MESONET
0958 PM HAIL 2 S CHILLICOTHE 34.23N 99.51W
05/12/2009 E1.00 INCH HARDEMAN TX AMATEUR RADIO
1015 PM FLOOD 7 N CHILLICOTHE 34.36N 99.51W
05/12/2009 HARDEMAN TX AMATEUR RADIO
WATER OVER THE ROADWAY
1026 PM HAIL HOLLISTER 34.34N 98.87W
05/12/2009 E0.88 INCH TILLMAN OK EMERGENCY MNGR
1127 PM HAIL CYRIL 34.90N 98.20W
05/12/2009 E1.00 INCH CADDO OK AMATEUR RADIO
1132 PM TSTM WND GST 3 NW CHICKASHA 35.07N 97.99W
05/12/2009 M58.00 MPH GRADY OK AWOS
CHICKASHA AIRPORT
1150 PM NON-TSTM WND GST 1 W KINGFISHER 35.86N 97.95W
05/12/2009 M59.00 MPH KINGFISHER OK MESONET
&&
DWSpecial weather statement, May 13, 12:08 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1208 AM CDT WED MAY 13 2009 OKZ028-130530- MCCLAIN OK- 1208 AM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MCCLAIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CRINER AT 1208 AM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ..SPEG.
Special weather statement, May 13, 12:24 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1224 AM CDT WED MAY 13 2009 OKZ028-029-039>041-045-046-050-130545- LOVE OK-CLEVELAND OK-MCCLAIN OK-JEFFERSON OK-MURRAY OK-GARVIN OK- CARTER OK-STEPHENS OK- 1224 AM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLEVELAND... GARVIN...JEFFERSON...LOVE...MCCLAIN...MURRAY AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PURCELL TO RINGLING AT 1224 AM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ..SPEG.
Special weather statement, May 13, 12:27 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1227 AM CDT WED MAY 13 2009 OKZ018-019-024-025-130600- LOGAN OK-KINGFISHER OK-CANADIAN OK-OKLAHOMA OK- 1227 AM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...KINGFISHER... LOGAN AND OKLAHOMA COUNTIES. DISSIPATING SHOWERS AND THUNDERSTORMS WILL CREATE AREAS OF WINDS OF 40 TO 55 MPH OVER PORTIONS OF CENTRAL OKLAHOMA. ..SPEG.
Special weather statement, May 13, 12:43 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1243 AM CDT WED MAY 13 2009 OKZ041-042-046-047-050-051-130615- LOVE OK-MURRAY OK-JOHNSTON OK-MARSHALL OK-PONTOTOC OK-CARTER OK- 1243 AM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JOHNSTON...LOVE... MARSHALL...MURRAY AND PONTOTOC COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR DAVIS TO 12 MILES SOUTHWEST OF LONE GROVE AT 1243 AM CDT...MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 64 min |
| May 12, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 59 min |
| May 12, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 62 min |
| May 12, 9:26 PM CDT | Areal Flood Advisory | OUN | Beckham, Washita | 3 hr |
| May 12, 9:31 PM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| May 12, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 63 min |
| May 12, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 64 min |
| May 12, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Tillman | 63 min |
| May 13, 11:40 AM CDT | Flash Flood Watch | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 28 more | 18 hr |
| May 13, 2:56 PM CDT | Wind Advisory | OUN | Beckham, Blaine, Custer, Dewey, Ellis, Major and 3 more | 10 hr |
| May 13, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 38 min |
| May 13, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Garfield, Kingfisher, Major | 52 min |
| May 13, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 63 min |
| May 13, 6:48 PM CDT | Tornado Warning | OUN | Garfield, Grant, Kay, Noble | 42 min |
| May 13, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Garfield, Kingfisher, Logan, Major and 1 more | 64 min |
Nearby
High Wind Warnings in Oklahoma, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.